Alert archive / Louisiana / Special Weather Statements in 2014

Special Weather Statement, NWS New Orleans, LA

September 8, 2014Assumption Parish, Louisiana

NWS New Orleans, LA issued this special weather statement at Sep 8, 2014, 7:21 PM CDT for Assumption Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2014, 7:21 PM CDT (00:21 UTC)
Expired
Sep 8, 2014, 8:15 PM CDT
In force
54 min
Issued by
NWS New Orleans, LA

County Assumption Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1967 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1967 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WWUS84 KLIX 090021
SPSLIX
LAZ046-049-056-090115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
721 PM CDT MON SEP 8 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING
ASCENSION PARISH...ASSUMPTION PARISH...IBERVILLE PARISH...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
WEST OF DONALDSONVILLE TO NAPOLEONVILLE...MOVING SOUTHWEST AT 5 MPH.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3018 9098 2992 9095 2977 9108 3012 9125
TIME...MOT...LOC 0021Z 029DEG 3KT 3009 9114 2992 9105

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Sep 8, 3:29 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 8, 3:29 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 PM CDT MON SEP 8 2014

.SHORT TERM...
WEAK ELONGATED RIDGE AXIS EXTENDING FROM BERMUDA RIDGE STRUCTURE
WILL MAINTAIN TYPICAL SUMMER CONDITIONS TONIGHT THROUGH TUESDAY
NIGHT. RAIN CHANCES ARE RELATIVELY LESS AND FOCUSED PRIMARILY ON
GULF BREEZE AND ATTENDANT INTERSECTING OUTFLOW BOUNDARIES.

.LONG TERM...
STEADY STATE FLOW ON PERIPHERY OF BERMUDA RIDGE TO CONTINUE
THROUGH AT LEAST FRIDAY. CANADIAN FRONTAL ZONE WITH COOLER AND
DRIER AIR IS EXPECTED TO MOVE THROUGH THE FORECAST AREA SATURDAY
MORNING. THE ECMWF INDICATES MORE AMPLIFICATION TO THE TROUGHING
ALOFT BUT STALLS THE FRONT ALONG THE COAST. THE GFS SHOWS LESS
AMPLIFICATION BUT A SLIGHTLY BETTER SOUTHERN PUSH OF THE SURFACE
FRONT. BOTH GFS AND ECMWF AGREE IN SHUNTING THE BULK OF COOLER AIR
EASTWARD RATHER QUICKLY. RAIN CHANCES SHOULD INCREASE FOR FRIDAY
EVENING INTO EARLY SATURDAY AHEAD OF THE FRONT THEN DRY SUNDAY
UNDER CONTINENTAL INFLUENCES.

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL AT ALL TERMINALS NEXT 24-30 HOURS. CONVECTION
IS EXPECTED TO REMAIN ISOLATED IN COVERAGE. DOWN BURST GUST
POTENTIAL IS AROUND 25 KNOTS THIS AFTERNOON.

&&

.MARINE...
WITH BERMUDA RIDGE EXTENSION PATTERN IN PLACE...WINDS AND SEAS
WILL REMAIN LOW OVER THE NEXT SEVERAL DAYS. AN APPROACHING COLD
FRONT MAY STRUGGLE TO ACTUALLY REACH TOO FAR INTO THE COASTAL WATERS
THIS WEEKEND BEFORE STALLING...THOUGH INCREASED CONVECTION MAY
INDUCE THE FRONTAL BOUNDARY FARTHER SOUTH THAN MODELS CURRENTLY
INDICATE.

&&

.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  91  72  90 /  20  20  10  20
BTR  72  91  73  91 /  10  20  10  20
ASD  73  91  73  90 /  20  20  10  20
MSY  76  91  76  90 /  10  20  10  20
GPT  74  90  75  89 /  20  20  10  20
PQL  72  91  72  89 /  20  20  10  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

24/RR
Hazardous weather outlook, Sep 8, 7:07 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 PM CDT MON SEP 8 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-091215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
707 PM CDT MON SEP 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS
BEFORE DISSIPATING. THE MAIN THREATS WILL BE WIND GUSTS TO 40
MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS FROM STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE EXPECTED FOR TUESDAY THROUGH THURSDAY AS A
RIDGE OF HIGH PRESSURE SITS OVER THE REGION. THE STRONGEST STORMS
COULD PRODUCE LOCALLY GUSTY WINDS...OCCASIONAL LIGHTNING
STRIKES...AND BRIEF HEAVY DOWNPOURS.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY BRINGING
SCATTERED THUNDERSTORMS TO THE AREA. SOME OF THESE STORMS COULD BE
STRONG...PRODUCING FREQUENT LIGHTNING STRIKES...HEAVY
DOWNPOURS...AND STRONG WIND GUSTS.

THE FRONT WILL MOVE OFFSHORE OVER THE WEEKEND. ONLY ISOLATED
THUNDERSTORMS ARE EXPECTED FOR SATURDAY AND SUNDAY BEHIND THIS
FRONT. THESE THUNDERSTORMS COULD PRODUCE BRIEF DOWNPOURS...ISOLATED
LIGHTNING STRIKES...AND LOCALLY GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

32

In the hours before

Special weather statement, Sep 8, 4:30 PM CDT, 2 hours 51 minutes before
MSZ081-082230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 PM CDT MON SEP 8 2014

...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING HARRISON COUNTY...

AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF LONG BEACH...OR ABOUT 3 MILES
SOUTHWEST OF LYMAN...MOVING SOUTHWEST AT 10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LONG BEACH

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 40 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3039 8898 3032 8926 3058 8934 3060 8903
TIME...MOT...LOC 2130Z 058DEG 8KT 3046 8916

MJH
Special weather statement, Sep 8, 7:21 PM CDT, 0 minutes before
LAZ046-049-056-090115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
721 PM CDT MON SEP 8 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING
ASCENSION PARISH...ASSUMPTION PARISH...IBERVILLE PARISH...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
WEST OF DONALDSONVILLE TO NAPOLEONVILLE...MOVING SOUTHWEST AT 5 MPH.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3018 9098 2992 9095 2977 9108 3012 9125
TIME...MOT...LOC 0021Z 029DEG 3KT 3009 9114 2992 9105

Nearby

Special Weather Statements in Louisiana, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.